Thunderstorm Wind, Greer
- When
- March 22, 3:40 PM CST
- Where
- Greer County, 2 mi NNW of Hester
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.827, -99.444
The Oklahoma Mesonet station recorded a 58 mph gust.
Showers and a few thunderstorms associated with a warm front lifted north across much of Oklahoma during the morning and early afternoon on the 22nd. One report of severe winds was reported with these showers and storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Showers and a few thunderstorms associated with a warm front lifted north across much of Oklahoma during the morning and early afternoon on the 22nd. One report of severe winds was reported with these showers and storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 22, 2:27 PM CST, 1 hour 13 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 327 PM CDT Mon Mar 22 2021 ...New LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 317 PM CDT Mon Mar 22 2021 Widespread showers are expected this evening with areas of thunderstorms moving in from west Texas. Although overall instability is relatively low, CAPE to 3 km is healthy ahead of the storms moving into the southwest corner of the area, and very cold mid-level air will be moving in with the storm system giving us the potential of some low-topped supercells depending on how things evolve this evening. There have already been reports of strong winds and wind damage in Lubbock's area. Models really differ on how much instability will be available as the storms move farther east, but there is at least some potential for storms to persist given the cold mid-level temperatures and increasing surface dewpoints. The thunderstorms potential will decrease overnight, but showers will persist into tomorrow especially with the wrap-around precipitation area on the northwest side of the upper low. && .LONG TERM... (Tuesday night through next Sunday) Issued at 326 PM CDT Mon Mar 22 2021 Split flow upper pattern across North America will persist through the long term, with the southern flow digging a couple of upper troughs with surface boundaries through our area mid-week and at the end of this week. Wednesday, an upper low and positively tilted shortwave trough will be in place across the U.S. Southwest, while elongated area of low pressure will settle across much of Texas, with a surface boundary stretched across the Southern High Plains. Models consistently showing a narrow southerly low-level jet flow developing overnight Tuesday across across western Texas, somewhat weak around 25kt at 925 mb to a maxima of 50 kts at 850 mb. Expecting Gulf moisture advection by the jet to converge with a northerly 850 mb flow east of the trough across both the Central and Southern High Plains resulting in precipitation breaking out across western Oklahoma through western north Texas. Although much of our forecast area will remain capped, cannot rule out a few elevated storms develop late in the morning across our southwest, with up to 600 J/kg of MUCAPE to work with. By Wednesday afternoon, expecting the southern 850 mb flow to shift further east and continue to transport moisture across the remainder of Oklahoma, with the strongest return across southeast Oklahoma with up to 1-inch of precipitable water. Will also see the surface boundary start to push through as the upper trough continues to edge closer. Isentropic ascent becomes more widespread on the 295 K surface with the increasing moisture advection, so spatially increased POPs across our area for the afternoon hours, although keeping them low due to some uncertainty having ample moisture to work with. Will maintain thunder in the weather grids across much of our area as mid-level cooling may steepen lapse rates for elevated storms, with up to 1000 J/kg of MUCAPE into central Oklahoma. At this point, don't see any severe risk, but perhaps a few strong thunderstorms into the evening mainly across our southeast. Otherwise, the opened upper low starts moving through during the evening and overnight hours. Will keep thunder in our southeast, but expect stability across the remainder of our area with rain, ending across northwest Oklahoma by midnight. All models fairly consistent now with the main trough axis moving through on Thursday afternoon, so will maintain low POPs for rain across the remainder of our area through the afternoon while maintaining seasonably cooler temperatures in the 50s. Friday we will see a brief return of breezy south winds with a fairly strong low level jet overhead. Went a little more robust with the afternoon windspeeds than the weaker NBM. Friday evening through overnight, a weak lee based front will push through our area, while an upper trough digs across the Central Plains. Most of our area should remain dry, although could see some evening storms across far northern Oklahoma. Dry this weekend with mild and seasonably warmer temperatures. && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Mon Mar 22 2021 An area of light to moderate rainfall from KPNC to KSWO to KOKC/KOUN will continue to move eastward the next couple hours with MVFR to IFR ceilings/visibilities. A brief break in precipitation is expected behind this rain. Additional showers and thunderstorms are expected to move into western Oklahoma and western north Texas late afternoon and should develop into a squall line/complex as it moves eastward. Some strong to severe thunderstorms are possible with wind gusts over 50 knots and hail. Periods of IFR conditions are also expected with the most intense thunderstorms. These thunderstorms will move west to east this evening, affecting all terminals. Gusty south to southeasterly winds will veer toward the southwest and then west late tonight into tomorrow morning. Mahale/Speg && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 64 41 58 / 90 10 0 30 Hobart OK 41 66 39 53 / 60 0 0 40 Wichita Falls TX 44 70 44 66 / 50 0 0 30 Gage OK 36 61 35 46 / 80 10 0 60 Ponca City OK 46 58 38 56 / 90 30 0 30 Durant OK 49 70 46 74 / 90 0 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....68 AVIATION...10
Hazardous Weather Outlook National Weather Service Norman OK 1125 AM CDT Mon Mar 22 2021 OKZ004>048-050>052-TXZ083>090-231630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1125 AM CDT Mon Mar 22 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight Risk of severe storms this afternoon and evening. The Slight Risk area covers locations near and south of a line extending from Elk City and Weatherford, to Pauls Valley, and to Ada. Hail up to the size of golf balls and damaging wind gusts around 60 to 70 mph are the primary hazards. The tornado threat is very low and primarily confined to locations near and south of Gage, to Oklahoma City, and to Holdenville. This includes all of western north Texas. North of the Slight Risk area, a Marginal Risk for there is a Marginal Risk for Severe Thunderstorms. Hail up to the size of quarters will be the primary hazard. Scattered strong to severe thunderstorms are expected to develop over the eastern Texas panhandle this afternoon and move eastward through the evening hours. In addition to the severe weather impacts mentioned, brief heavy rain with the storms will likely produce minor flooding in areas with poor drainage. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Isolated, non-severe thunderstorms will be possible Wednesday and early Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 3 SSE WICHITA FALLS 33.85N 98.50W
03/22/2021 E59.00 MPH WICHITA TX TRAINED SPOTTER
ASSOCIATED WITH A WAKE LOW. MEASURED 11 FT OFF THE
GROUND.
&&
MAHALEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1251 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG ARCHER CITY 33.59N 98.63W
03/22/2021 ARCHER TX EMERGENCY MNGR
POWER POLE BLOWN DOWN. ASSOCIATED WITH A WAKE LOW.
&&
MAHALEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1253 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 4 ENE APACHE 34.92N 98.29W
03/22/2021 E56 MPH CADDO OK MESONET
ASSOCIATED WITH A WAKE LOW.
&&
MAHALEPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1256 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 4 ENE APACHE 34.92N 98.29W
03/22/2021 M56.00 MPH CADDO OK MESONET
ASSOCIATED WITH A WAKE LOW.
1135 AM NON-TSTM WND GST 3 SSE WICHITA FALLS 33.85N 98.50W
03/22/2021 M59.00 MPH WICHITA TX TRAINED SPOTTER
ASSOCIATED WITH A WAKE LOW. MEASURED 11 FT OFF THE
GROUND.
&&
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
410 PM CDT Mon Mar 22 2021
OKZ034-036-222145-
Greer OK-Jackson OK-
410 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and Jackson
Counties Until 445 PM CDT...
AT 407 PM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Duke to 4 miles northeast of Eldorado, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Small hail...
LAT...LON 3472 9967 3494 9932 3489 9929 3489 9931
3487 9932 3482 9924 3484 9920 3476 9916
3475 9917 3471 9916 3470 9912 3465 9909
3464 9910 3462 9908 3459 9908 3458 9913
3459 9916 3457 9918 3445 9962 3452 9967
TIME...MOT...LOC 2107Z 241DEG 34KT 3463 9966 3453 9960
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
440 PM CDT Mon Mar 22 2021
OKZ023-038-222215-
Caddo OK-Comanche OK-
440 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Caddo and north central
Comanche Counties Until 515 PM CDT...
AT 437 PM CDT, strong thunderstorms were along a line extending from
4 miles north of Meers to near Lake Lawtonka, moving northeast at 45
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3485 9866 3486 9862 3494 9862 3523 9840
3493 9809 3465 9848
TIME...MOT...LOC 2137Z 219DEG 38KT 3484 9860 3475 9851
..speg.The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Oklahoma Mesonet station recorded a 58 mph gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 951493.